Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 31, NWS Fort Worth, TX

February 19, 2012Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Feb 19, 2012, 6:48 AM CST for Dallas County, Texas. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2012, 6:48 AM CST (12:48 UTC)
Expired
Feb 19, 2012, 11:32 PM CST
In force
17 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2).

Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WGUS44 KFWD 191248
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
648 AM CST SUN FEB 19 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREAS IN TEXAS...

  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-200048-
/O.NEW.KFWD.FL.W.0031.120219T1248Z-120220T1800Z/
/DALT2.1.ER.120219T1157Z.120219T1800Z.120220T0600Z.NO/
648 AM CST SUN FEB 19 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TRINITY RIVER AT DALLAS.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 0600 AM SUNDAY THE STAGE WAS 30.01 FEET. 
* FLOOD STAGE IS 30.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR  31 FEET 
  BY SUNDAY EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE MONDAY 
  AFTER MIDNIGHT.
* AT 32 FEET MINOR FLOODING OF AGRICULTURAL LANDS USED FOR CATTLE 
  GRAZING WILL OCCUR. LOW WATER CROSSINGS NEAR THE RIVER WILL BEGIN 
  TO FLOOD. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 31.3 FEET ON JUL 25 2007.
  

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

TRINITY RIVER
  DALLAS              30   30.0  SUN 06 AM   28.1  20.0  16.7  16.4

$$
4 follow-up statements
142 
WGUS84 KFWD 191435
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
835 AM CST SUN FEB 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-200235-
/O.CON.KFWD.FL.W.0031.000000T0000Z-120220T1800Z/
/DALT2.1.ER.120219T1157Z.120219T1800Z.120220T0600Z.NO/
835 AM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT DALLAS.
* AT 0700 AM SUNDAY THE STAGE WAS 30.31 FEET. 
* FLOOD STAGE IS  30 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO A CREST NEAR  31 FEET 
  BY SUNDAY EVENING. THE RIVER SHOULD FALL BELOW FLOOD STAGE MONDAY 
  AFTER MIDNIGHT.


&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

TRINITY RIVER
  DALLAS              30   30.3  SUN 07 AM   28.1  20.0  16.7  16.4

$$
392 
WGUS84 KFWD 200220
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
820 PM CST SUN FEB 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-201420-
/O.EXT.KFWD.FL.W.0031.000000T0000Z-120220T1620Z/
/DALT2.1.ER.120219T1157Z.120219T2100Z.120220T0420Z.NO/
820 PM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT DALLAS.
* AT 0800 PM SUNDAY THE STAGE WAS 30.71 FEET. 
* FLOOD STAGE IS 30 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END SUNDAY NIGHT.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY SUNDAY NIGHT.
* AT 30 FEET MINOR LOWLAND FLOODING WILL BEGIN. THE PASTURE LANDS NEAR
  THE RIVER WILL FLOOD. 

&&


                     FLD       OBSERVED           FORECAST 6AM     
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

TRINITY RIVER
  DALLAS              30   30.7  SUN 08 PM   21.2  17.6  16.6  16.6

$$
463 
WGUS84 KFWD 200229
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CST SUN FEB 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-201429-
/O.CON.KFWD.FL.W.0031.000000T0000Z-120220T1620Z/
/DALT2.1.ER.120219T1157Z.120219T2100Z.120220T0420Z.NO/
829 PM CST SUN FEB 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE TRINITY RIVER AT DALLAS.
* AT 0800 PM SUNDAY THE STAGE WAS 30.71 FEET. 
* FLOOD STAGE IS  30 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO END SUNDAY NIGHT.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO RECEDE AND 
  FALL BELOW FLOOD STAGE BY SUNDAY NIGHT.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

TRINITY RIVER
  DALLAS              30   30.7  SUN 08 PM   23.6  18.8  16.9  16.6

$$
925 
WGUS84 KFWD 200532
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1132 PM CST SUN FEB 19 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  TRINITY RIVER AT DALLAS AFFECTING DALLAS COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC113-200602-
/O.CAN.KFWD.FL.W.0031.000000T0000Z-120220T1620Z/
/DALT2.1.ER.120219T1157Z.120219T2100Z.120220T0406Z.NO/
1132 PM CST SUN FEB 19 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE TRINITY RIVER AT DALLAS.
* AT 1100 PM SUNDAY THE STAGE WAS 29.69 FEET. 
* FLOOD STAGE IS  30 FEET. 
* FELL BELOW FLOOD STAGE AT 10 PM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR  21 FEET BY 
  TUESDAY MORNING.


&&


                     FLD       OBSERVED           FORECAST 6PM
LOCATION             STG    STG  DAY  TIME    MON   TUE   WED   THU

TRINITY RIVER
  DALLAS              30   29.7  SUN 11 PM   23.6  18.8  16.9  16.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:14 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 19, 5:14 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
514 AM CST SUN FEB 19 2012

.AVIATION...
UPDATED 514 AM. SATELLITE SHOWS STRATUS LINE STILL SITTING OVER
METROPLEX...BUT HAS SHOWN NO HINTS OF SLIDING BACK EAST TOWARDS
DFW/DAL. WILL LEAVE CEILINGS OUT FOR THESE TWO SITES...BUT
VISIBILITIES LIKELY TO DECREASE TO MVFR DUE TO RADIATIONAL
COOLING. WINDS WILL TURN AROUND SOUTH BY MID AFTERNOON. MVFR
STRATUS SHOULD ARRIVE ONCE AGAIN MONDAY MORNING BEFORE SUNRISE AS
SOUTH FLOW INCREASES IN RESPONSE TO CYCLOGENESIS IN THE PLAINS.
84

.../PREVIOUS AVIATION DISCUSSION/...
SATELLITE SHOWS A CLOUD LINE SITS ACROSS METROPLEX AT 4
AM...LEAVING DFW MVFR AND DAL VFR. OTHER SITES ARE CURRENTLY IFR.
IF THE BREAK PERSISTS...VISIBILITIES IN CLOUD FREE AREAS MAY
DECREASE DUE TO RADIATIVE COOLING. I CANNOT REMOVE IFR FROM
DFW/DAL TAFS JUST YET BECAUSE CEILINGS MAY SLIDE BACK OVER SITES
AT ANY TIME. WILL MONITOR SATELLITE/OBS FOR TRENDS BUT BY 15Z THE
SUN SHOULD BE BURNING OFF REMAINING LOW STRATUS...AND WILL LEAVE
THAT TIMING FOR RETURN TO VFR CONDITIONS. 84

&&

.PREV DISCUSSION... /ISSUED 220 AM CST SUN FEB 19 2012/
SYSTEM THAT BROUGHT THE BENEFICIAL RAINFALL...IN EXCESS OF THREE
INCHES IN SPOTS IS NOW EXITING ACROSS THE OZARKS AND TOWARD THE
MISSISSIPPI VALLEY THIS MORNING. NORTHWEST WINDS 10 TO 15 MPH AND
A BROAD STRATUS FIELD HAVE BEEN LEFT IN ITS WAKE. WE EXPECT THE
LOW CLOUDS TO LINGER THROUGH MOST OF THE MORNING HOURS BEFORE
CLEARING BY AFTERNOON. ONCE THE SUN POPS OUT THIS AFTERNOON...WE
EXPECT HIGHS AROUND 60 DEGREES FOR THE AFTERNOON HOURS.

PROGRESSIVE 6-WAVE HEMISPHERIC PATTERN WILL CONTINUE THE RAPID
TRANSITION...AS LEE CYCLOGENESIS DEEPENS ALONG THE ROCKIES LATE
TODAY INTO TONIGHT. THE INCREASING SOUTH WINDS LATE TONIGHT INTO
MONDAY MORNING WILL BRING THE STRATUS BACK ACROSS THE AREA. THE
SURFACE LOW WILL TRACK ACROSS KANSAS MONDAY WITH A FAIRLY WINDY
DAY THAT MAY PUSH WIND ADVISORY CRITERIA AHEAD OF AN APPROACHING
PACIFIC FRONT AND SHORTWAVE DISTURBANCE ALOFT. ONCE THE CLOUDS
BREAK...HIGHS SHOULD REBOUND INTO THE 60S. ENOUGH MOISTURE AND
INCREASING LAPSE RATES ALOFT WILL EXIST FOR A FEW SHOWERS AND
THUNDERSTORMS ALONG THE FRONT ACROSS THE EASTERN HALF OF NORTH
TEXAS MONDAY AFTERNOON AND EVENING. A FEW SHOWERS MAY LINGER INTO
THE OVERNIGHT HOURS ACROSS THE FAR EASTERN COUNTIES AS THIS SYSTEM
DEPARTS TO THE EAST. WIDESPREAD RAINS ARE NOT EXPECTED LIKE THE
LAST SYSTEM...NOR WILL THERE BE A THREAT FOR ANY STRONG OR SEVERE
THUNDERSTORMS. JUST A FEW RUMBLES HERE AND THERE WITH SOME
SPOTTY/LIGHT RAINFALL.

HIGH PRESSURE DOMINATES NORTH TEXAS WEATHER TUESDAY WITH LIGHT
WESTERLY FLOW AND HIGHS IN THE 60S AND POSSIBLY LOWER 70S SOUTH.
ANOTHER SYSTEM ARRIVES TUESDAY NIGHT/WEDNESDAY MORNING. THIS
SYSTEM WILL BE MOSTLY MOISTURE-STARVED WITH BETTER MOISTURE BEING
CONFINED TO SOUTH TEXAS AND WILL KEEP THE FORECAST DRY FOR NOW.
W/SW LOW LEVEL FLOW WILL MAINTAIN WARM HIGH TEMPERATURES ACROSS
THE AREA WITH 60S/70S THE RULE FOR HIGHS THROUGH THURSDAY.

A COLD FRONT ARRIVES THURSDAY NIGHT BUT MOISTURE WILL BE LIMITED
ONCE AGAIN AS THE GULF OF MEXICO NEVER REALLY OPENS UP DUE TO THE
VEERED LOW LEVEL FLOW AHEAD OF THE FRONT. WILL KEEP THE FORECAST
DRY WITH BRISK NORTHWEST WINDS IN BEHIND THE FRONT ON FRIDAY WITH
HIGHS COOLING BACK INTO THE 50S/LOWER 60S.

HIGH PRESSURE WILL BE IN CONTROL FOR MOST OF NEXT WEEKEND WITH
COOL NIGHTS AND MILD DAYS. ANOTHER SYSTEM IS ON TRACK FOR THE END
OF THE WEEKEND AND EARLY NEXT WEEK...BUT CONFIDENCE ON TIMING AND
MOISTURE AVAILABILITY REMAIN UNCERTAIN AND WILL NOT INTRODUCE ANY
RAIN CHANCES AT THIS TIME.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  46  63  44  67 /   0   0  20  10   5
WACO, TX              60  45  63  42  69 /   0   0  20  10   5
PARIS, TX             59  40  60  43  64 /   5   0  20  30   5
DENTON, TX            59  45  62  40  67 /   0   0  20  10   5
MCKINNEY, TX          59  41  62  42  66 /   0   0  20  20   5
DALLAS, TX            60  46  63  44  67 /   0   0  20  20   5
TERRELL, TX           59  44  62  43  67 /   5   0  20  30   5
CORSICANA, TX         60  45  63  45  68 /   5   0  20  30   5
TEMPLE, TX            62  44  64  43  69 /   0   0  20  10   5
MINERAL WELLS, TX     61  43  65  38  68 /   0   0  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

 /
Hazardous weather outlook, Feb 19, 2:08 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
208 AM CST SUN FEB 19 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200815-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
208 AM CST SUN FEB 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM CHANCES RETURN TO THE EASTERN HALF OF NORTH TEXAS
MONDAY AFTERNOON AND EVENING. AT THIS TIME NO SEVERE WEATHER IS
EXPECTED.

ELEVATED FIRE DANGER CONDITIONS ARE EXPECTED IN THE AFTERNOON
WEDNESDAY AND THURSDAY AS LOW RELATIVE HUMIDITIES AND WINDS IN
THE 15 TO 20 MPH RANGE ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 12:57 AM CSTRiver Flood WarningFWDHunt, Rockwall19 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.